Switching due to high LDL on Sustiva
Nov 8, 2002
I've been on Sustiva, Zerit, and Videx for 2 years. My LDL and triglycerides have been ridiculously elevated during this time - even after tring Pravachol, Lipidil, and Lipitor at different times to bring this into the normal range. My doc is perplexed and wants to switch my meds. Sustiva has done wonders for my HIV control - and I really don't want to go back on a PI. Any suggestions? I was thinking perhaps switch Zerit to Tenofovir - but my doc would prefer to switch 2 of the meds.
Response from Dr. Boyle
Some patients do experience significant lipid elevations with Sustiva, although this is uncommon. If your viral load has been <50 throughout, I think a 1 drug swith is probably ok, and depending upon your prior treatment experience you could consider a one-drug switch to Viramune or atazanavir (a new protease inhibitor that is 2 pills once daily and does not affect lipids - it is currently available through expanded access and should be approved in the next few months) or you could drop the entire regimen and substitute Trizivir (abacavir + zidovudine + lamivudine). While Zerit apparently has some adverse impact on lipids, it is not a major effect and I doubt that simply switching Viread (tenofovir) for Zerit would have a significant impact upon the problem.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is White Tongue A Symptom Of Acute HIV Infection?
- Can I Get HIV From Sex With A Prostitute?
- Risk Of Blowjob From A Prostitute
- Bloody Pee After Oral Sex Hooker What Are The Chances Of HIV
- Itchy Vagina After Touching Dried Semen Sign Of HIV AIDS
- Oral Ulcers After Drinking Water Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.